Stability and bifurcation in delay-differential equations with two delays

Xiangao Li, Shigui Ruan, Junjie Wei

Research output: Contribution to journalArticlepeer-review

59 Scopus citations


The purpose of this paper is to study a class of differential-difference equations with two delays. First, we investigate the local stability of the zero solution of the equation by analyzing the corresponding characteristic equation of the linearized equation. General stability criteria involving the delays and the parameters are obtained. Second, by choosing one of the delays as a bifurcation parameter, we show that the equation exhibits the Hopf bifurcation. The stability of the bifurcating periodic solutions are determined by using the center manifold theorem and the normal form theory. Finally, as an example, we analyze a simple motor control equation with two delays. Our results improve some of the existing results on this equation.

Original languageEnglish (US)
Pages (from-to)254-280
Number of pages27
JournalJournal of Mathematical Analysis and Applications
Issue number2
StatePublished - Aug 15 1999
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Stability and bifurcation in delay-differential equations with two delays'. Together they form a unique fingerprint.

Cite this